Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 47, NWS Buffalo, NY

September 8, 2012

NWS Buffalo, NY issued this special marine warning at Sep 8, 2012, 12:47 PM EDT. It was in force for 118 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 12:47 PM EDT (16:47 UTC)
Expired
Sep 8, 2012, 2:45 PM EDT
In force
118 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 95 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:00 PM EDTTSTM WND GST 59Ogdensburg, NYLARGE TREE DOWN ACROSS ROAD AND POWERLINES DOWN AS WELL
Sep 8, 2:42 PM EDTMARINE TSTM WIND 433 Nnw Massena, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS51 KBUF 081647
SMWBUF
SLZ022-024-081845-
/O.NEW.KBUF.MA.W.0047.120908T1647Z-120908T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE SAINT LAWRENCE RIVER FROM CAPE VINCENT TO SAINT REGIS

* UNTIL 245 PM EDT

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... 
  FROM 44 NM NORTHWEST OF MORRISTOWN TO 6 NM SOUTHEAST OF OSWEGO...
  MOVING EAST AT 35 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  CEDAR POINT...
  CLAYTON...
  ALEXANDRIA BAY...
  CHIPPEWA BAY...
  IROQUOIS DAM...
  MASSENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
SATURDAY AFTERNOON FOR WESTERN NEW YORK.

&&

LAT...LON 4496 7488 4492 7506 4486 7516 4486 7523
      4452 7574 4444 7575 4435 7586 4435 7589
      4426 7601 4418 7626 4420 7628 4424 7617
      4430 7614 4439 7587 4455 7573 4485 7529
      4493 7505 4498 7500 4500 7487
TIME...MOT...LOC 1647Z 249DEG 36KT 4506 7645 4456 7651
          4429 7628 4387 7632 4339 7643

$$

JJR
2 follow-up statements
510 
FZUS71 KBUF 081752
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
152 PM EDT SAT SEP 8 2012

SLZ022-024-081845-
/O.CON.KBUF.MA.W.0047.000000T0000Z-120908T1845Z/
152 PM EDT SAT SEP 8 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR 
THE SAINT LAWRENCE RIVER FROM CHIPPEWA BAY TO SAINT REGIS...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM 30 NM NORTHWEST OF WADDINGTON TO 26 NM EAST OF SELKIRK 
BEACH...MOVING EAST AT 35 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
   IROQUOIS DAM...
   MASSENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
SATURDAY AFTERNOON FOR CENTRAL NEW YORK.

&&

LAT...LON 4496 7488 4489 7514 4486 7516 4488 7520
      4480 7534 4451 7576 4443 7576 4448 7578
      4452 7577 4485 7529 4493 7505 4498 7500
      4500 7487
TIME...MOT...LOC 1751Z 249DEG 36KT 4528 7559 4478 7566
          4451 7544 4409 7549 4361 7561

$$

JJR
812 
FZUS71 KBUF 081845
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
245 PM EDT SAT SEP 8 2012

SLZ022-024-081855-
/O.EXP.KBUF.MA.W.0047.000000T0000Z-120908T1845Z/
245 PM EDT SAT SEP 8 2012

...SPECIAL MARINE WARNING HAS EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
SATURDAY AFTERNOON FOR WESTERN NEW YORK.

LAT...LON 4496 7488 4489 7514 4486 7516 4488 7520
      4480 7534 4451 7576 4443 7576 4448 7578
      4452 7577 4485 7529 4493 7505 4498 7500
      4500 7487
TIME...MOT...LOC 1845Z 249DEG 36KT 4546 7486 4497 7494
          4469 7473 4427 7479 4379 7492

$$

JJR

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 8, 12:28 PM EDT, 19 minutes earlier.

Area forecast discussion, Sep 8, 12:28 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1228 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
WESTERN AND CENTRAL NEW YORK TODAY BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO THE REGION WITH HEAVY RAIN AND GUSTY WINDS. SOME
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS THIS
AFTERNOON...MAINLY FROM THE GENESEE VALLEY EAST. TEMPERATURES WILL
COOL DRAMATICALLY BEHIND THE FRONT LATER TODAY AND TONIGHT WITH LAKE
EFFECT RAIN SHOWERS POSSIBLE TONIGHT AND SUNDAY. FAIR WEATHER WILL
THEN PERSIST FOR MUCH OF THE COMING WEEK AS HIGH PRESSURE BUILDS
ACROSS THE REGION WITH TEMPERATURES GRADUALLY WARMING THROUGH THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NARROW LINE OF SEVERE CONVECTION ASSOCIATED WITH COLD FRONT
CONTINUING TO PROGRESS ACROSS THE STATE...NOW APPROACHING AREAS
EAST OF LAKE ONTARIO. THE SEVERE THUNDERSTORM WATCH HAS BEEN
CANCELLED FOR THE WESTERN PORTION OF THE AREA BEHIND THE FRONTAL
ZONE. THE WATCH REMAINS IN EFFECT FOR EASTERN SECTIONS AHEAD OF
THE BOUNDARY. CONVECTIVE LINE HAS LEFT A LARGE SWATH OF WIND
DAMAGING IN ITS WAKE. RADAR VELOCITIES SUGGESTING WINDS OF 60 TO
70 MPH OR HIGHER WITHIN THE HIGHEST CORES.

EXPECT SHOWERS TO TAPER OFF FOR A TIME BEHIND THE FRONTAL
PASSAGE...WHICH SHOULD BE ACCOMPANIED BY A BRISK WIND SHIFT TO THE
WEST AND A RAPID COOLING OF TEMPERATURES. IN FACT THE WARMEST
READINGS WILL BE EARLY THIS MORNING ACROSS THE NIAGARA FRONTIER
BEFORE THE IMPENDING RAIN AND THEN CAA COOL THINGS OFF CONSIDERABLY
THIS AFTERNOON WITH TEMPERATURES FALLING INTO THE LOW TO MID 60S BY
LATE AFTERNOON. EAST OF THE GENESEE VALLEY WE WILL GET INTO THE UPPER
70S BY MID AFTERNOON BEFORE THE RAIN AND COOLER AIR DROP
TEMPERATURES. BY LATE TONIGHT EXPECT CLEARING SKIES AND COLD AIR
ADVECTION TO BE IN FULL FORCE WITH WIDESPREAD TEMPERATURES INT HE
LOWER 50S...AND SOME UPPER 40S POSSIBLE ACROSS THE HIGHEST PORTIONS
OF THE ALLEGANY PLATEAU. WINDS SHOULD DROP OFF CONSIDERABLY BY
MIDNIGHT AS THE PRESSURE GRADIENT RELAXES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
BY EARLY SATURDAY EVENING...ALL GUIDANCE IS IN GOOD AGREEMENT THAT
THE SURFACE COLD FRONT AND ACCOMPANYING POTENTIAL SQUALL LINE WILL
EITHER HAVE EXITED OR WILL BE IN THE PROCESS OF EXITING OUR FAR
EASTERN ZONES. IN ITS WAKE...AN AREA OF LIMITED WRAPAROUND MOISTURE
WILL PIVOT ACROSS THE AREA SATURDAY EVENING...WHILE A BRISK WESTERLY
FLOW OF MUCH COOLER AIR OVERSPREADS OUR REGION...WITH 850 MB TEMPS
FALLING TO A MUCH MORE AUTUMNAL +6C DURING THE COURSE OF THE NIGHT.

WITH SUCH COOL AIR ALOFT AND SOME CONTRIBUTION FROM THE LAKES LIKELY
AS A RESULT...FEEL THAT MOST AREAS SHOULD SEE SOME SCATTERED SHOWERS
FOR A TIME SUNDAY EVENING...BEFORE FURTHER SYNOPTIC-SCALE DRYING
LEADS TO THE DEMISE OF THIS ACTIVITY OVERNIGHT. THE EXCEPTIONS TO
THIS WILL BE IN AREAS MORE IMMEDIATELY DOWNWIND OF THE LAKES...WHERE
CONTINUED LAKE-DRIVEN INSTABILITY WILL KEEP SHOWER CHANCES ONGOING
THROUGH THE NIGHT. THIS SAID...THE RELATIVELY SHALLOW MOISTURE FIELD
THAT WILL BE IN PLACE PRECLUDES GOING WITH ANYTHING MORE THAN
MID-HIGH CHANCE POPS EVEN IN THESE AREAS.

ON SUNDAY...THE CORE OF THE LARGE-SCALE UPPER TROUGH WILL SETTLE
ACROSS THE REGION. WITH DAYTIME HEATING...THE AREA OF BEST
INSTABILITY WILL TRANSITION FROM LAKE TO LAND...WITH ANY SCATTERED
LAKE EFFECT SHOWERS TRANSITIONING TO MORE GENERAL DIURNALLY-DRIVEN
SHOWERS THAT WILL ALSO CONCENTRATED MORE OVER LAND. THIS SAID...
THESE WILL AGAIN ONLY BE WORTH SOME LOW CHANCE POPS GIVEN THE VERY
LIMITED AMOUNTS OF MOISTURE THAT WILL AGAIN BE IN PLACE.

SUNDAY NIGHT...ANY DIURNALLY-DRIVEN SCATTERED SHOWERS SHOULD END
RATHER QUICKLY WITH THE LOSS OF HEATING SUNDAY EVENING. ANY WEAK
LAKE-DRIVEN SHOWERS ONGOING EAST-SOUTHEAST OF THE LAKES SUNDAY
EVENING WILL ALSO TEND TO SHIFT SOUTHWARD AND FALL APART WITH TIME
AS THE FLOW TURNS MORE NORTHWESTERLY AND SURFACE RIDGING/EVEN DRIER
AIR BUILDS EAST FROM THE CENTRAL GREAT LAKES. BY MONDAY MORNING...
EXPECT ONLY SOME LEFTOVER LAKE EFFECT CLOUDS AND PERHAPS AN ISOLATED
SHOWER OR TWO SOUTHEAST OF LAKE ONTARIO. ANY SUCH ACTIVITY WILL THEN
BE QUICKLY SQUELCHED BY THE ADVANCING RIDGE AND DIURNAL INFLUENCES
MONDAY MORNING...WITH DRY AND FAIR WEATHER THEN EXPECTED THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD.

WITH REGARD TO TEMPS...THE MUCH COOLER AIRMASS ARRIVING SATURDAY
NIGHT WILL PERSIST THROUGH SUNDAY AND MONDAY...WHILE PROVIDING US
WITH THE COOLEST TEMPERATURES SO FAR OF THIS VERY YOUNG
METEOROLOGICAL FALL SEASON. LOOK FOR LOWS IN THE LOWER HALF OF THE
50S SATURDAY NIGHT...WITH 850 MB TEMPS OF +6C TO +8C ONLY
SUPPORTING HIGHS IN THE MID 60S TO LOWER 70S ON SUNDAY...WITH THE
COOLER READINGS FOUND ACROSS THE HIGHER TERRAIN. SIMILAR HIGH TEMPS
CAN BE EXPECTED ON MONDAY...WHILE LOWS SUNDAY NIGHT AND MONDAY NIGHT
WILL LIKELY DIP INTO THE 45 TO 50 RANGE...WITH SOME LOWER 40S FOUND
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE CONTINUED DRY
WEATHER AND RETURN TO WARMER TEMPERATURES AS SURFACE RIDGING SLIDES
EAST TO THE ATLANTIC COAST...WHILE UPPER LEVEL RIDGING OVER THE
PLAINS STATES FLATTENS AND PUSHES EAST INTO THE GREAT LAKES. A BLEND
OF THE GFS AND ECMWF SUGGESTS 850 MB TEMPS RECOVERING TO +7C TO +9C
ON TUESDAY AND TO THE +12C TO +14C RANGE ON WEDNESDAY...WHICH SHOULD
SUPPORT HIGHS RECOVERING BACK INTO THE LOWER 70S ON TUESDAY...AND THE
UPPER 70S/NEAR 80 ON WEDNESDAY.

AFTER THAT...THE AXIS OF THE UPPER RIDGE SHOULD CONTINUE TO FLATTEN
AND SLIDE EAST OFF THE ATLANTIC COAST AS THE NEXT BROAD UPPER LEVEL
TROUGH GRADUALLY DIGS SOUTHEAST INTO THE GREAT LAKES. THIS SAID...
THE MEDIUM RANGE GUIDANCE CONTINUES TO DIFFER ON THE RATE AT WHICH
THIS PROCESS OCCURS...WITH THE GFS SWINGING AN ASSOCIATED WEAK COLD
FRONT INTO THE AREA ON FRIDAY...AND THE ECMWF REMAINING ABOUT 18-24
HOURS FASTER...ALTHOUGH THIS LATTER MODEL ALSO SPITS OUT MUCH LESS
IN THE WAY OF PRECIP.

GIVEN THE ABOVE FACTORS AND WHAT SHOULD BE A TENDENCY FOR THIS FRONT
TO SLOW DOWN AS IT BECOMES ORIENTED INCREASING PARALLEL TO THE
LARGE-SCALE UPPER LEVEL FLOW...WILL KEEP THURSDAY DRY FOR NOW...THEN
INTRODUCE SOME VERY LOW-END CHANCE POPS FOR FRIDAY. IN ADVANCE OF
THE BOUNDARY...850 MB TEMPS OF +12C TO +14C SHOULD PERSIST...
SUPPORTING HIGHS IN THE UPPER 70S TO AROUND 80 ON BOTH THURSDAY AND
FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD SHRA/TSRA SHOWERS BRINGING MVFR/IFR CONDITIONS WILL
CONTINUE TO TRACK NE AHEAD OF A COLD FRONTAL BOUNDARY AS THE FRONT
SLOWLY TRACKS EAST ACROSS THE FORECAST AREA. LOOK FOR A SHARP CHANGE
FROM SOUTHERLY TO WESTERLY WINDS WITH GUSTS OF 30 TO 35KT POSSIBLE
AROUND FROPA...WHICH IS EXPECTED AROUND 16Z AT KBUF...17-18Z AT
KROC...AND 21Z AT KART. IN ADDITION THERE WILL BE A THREAT OF SEVERE
THUNDERSTORMS ALONG/AHEAD OF THE THE FRONT THIS AFTERNOON...MAINLY
EAST OF THE GENESEE VALLEY AND LAKE ONTARIO.

EXPECT SHOWERS TO TAPER OFF IN THE WAKE OF THE FRONT WITH A RETURN
TO VFR CONDITIONS UNDER WESTERLY WINDS.

OUTLOOK...
SATURDAY NIGHT AND SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
MONDAY THROUGH THURSDAY...MAINLY VFR. PATCHY VALLEY FOG POSSIBLE
EARLY EACH MORNING.

&&

.MARINE...
WILL KEEP GALE FLAGS RAISED FOR THIS FORECAST PACKAGE AS THE RISK
STILL EXISTS FOR A RELATIVELY BRIEF PERIOD OF GALE FORCE WINDS
ACCOMPANYING THE FRONTAL PASSAGE THAT WILL TAKE PLACE FROM LATE
MORNING ON EASTERN LAKE ERIE TO THIS EVENING ON THE EAST END OF LAKE
ONTARIO. IN THE MEANTIME THE MAIN MARINE HAZARDS TODAY WILL BE GUSTY
WINDS AND LIGHTNING THAT WILL ACCOMPANYING SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS FRONT.

SIGNIFICANTLY COLDER AIR WILL FILTER INTO THE REGION BEHIND THE COLD
FRONT TONIGHT...BRINGING AN INCREASED POTENTIAL FOR WATERSPOUTS FOR THE
LATTER HALF OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. IN
ADDITION A PROLONGED PERIOD OF BRISK WESTERLY WINDS WILL LIKELY MEAN
AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ON THE LAKES.

&&

.CLIMATE...
AN EARLY WARM SPRING AND CONTINUED WARMTH THROUGH THE SUMMER HAS
LED TO MANY DAYS THAT HAVE REACHED 80F ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. BELOW IS A LIST OF THE NUMBER OF DAYS IN THE
CALENDAR YEAR THAT HAVE REACHED 80 DEGREES OR GREATER. THE 2012
TOTAL WILL INCREASE AS WE REACH ADDITIONAL 80F DAYS THROUGH THE
EARLY FALL.

BUFFALO (SINCE 1871)

1   83      1949
2   82      1959
3   78      2012 (THROUGH FRI 9/7)
4   77      1991
5   76      1955
6   75      1947
    75      1983
    75      2005
9   73      2011

ROCHESTER (SINCE 1871)

1   91      1959
2   86      2007
3   83      2012 (THROUGH FRI 9/7)
    83      2002
    83      1973
    83      1949
    83      1947
8   81      1991
9   80      2005
    80      1921
...
21  75      2011

WATERTOWN (SINCE 1949)

1   75      1949
2   73      1959
3   70      2012 (THROUGH FRI 9/7)
4   68      1955
5   67      1973
...
9   60      2011

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ042.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ030.
         GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LOZ043>045-
         063>065.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...TMA/WCH
LONG TERM...JJR
AVIATION...WOOD
MARINE...APFFEL/JJR/WOOD
CLIMATE...THOMAS/JJR
Hazardous weather outlook, Sep 8, 12:22 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1222 PM EDT SAT SEP 8 2012

NYZ004-005-014-091630-
WAYNE-NORTHERN CAYUGA-ONTARIO-
1222 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>013-019>021-085-091630-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1222 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-091630-
OSWEGO-JEFFERSON-LEWIS-
1222 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-091630-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1222 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043-063-091630-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1222 PM EDT SAT SEP 8 2012

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-091630-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1222 PM EDT SAT SEP 8 2012

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-091630-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
1222 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-091630-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1222 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Sep 8, 11:43 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1143 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     WARSAW                  42.74N  78.13W
09/08/2012                   WYOMING            NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER BUF1200299

JAM
Local storm report, Sep 8, 11:51 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     TSTM WND DMG     CUBA                    42.22N  78.28W
09/08/2012                   ALLEGANY           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

EVENT NUMBER BUF1200300

JAM
Local storm report, Sep 8, 12:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     TSTM WND DMG     BUFFALO                 42.88N  78.87W
09/08/2012                   ERIE               NY   EMERGENCY MNGR

            ERIE COUNTY EM REPORTED 20 TO 30 LARGE TREES DOWN IN
            CHEEKTOWAGA TOWN PARK.

&&

CORRECTED EVENT TIME

EVENT NUMBER BUF1200295

JAM
Local storm report, Sep 8, 12:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1237 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     TSTM WND DMG     DANSVILLE               42.56N  77.70W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200301

JAM
Local storm report, Sep 8, 12:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1239 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     CONESUS                 42.72N  77.69W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200302

JAM
Local storm report, Sep 8, 12:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     SPRINGWATER             42.63N  77.59W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200303

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:45 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie, Niagara, Orleans90 min
Sep 8, 8:59 AM EDTSpecial Marine WarningBUF64 min
Sep 8, 9:10 AM EDTSpecial Marine WarningBUF95 min
Sep 8, 9:12 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Niagara63 min
Sep 8, 9:51 AM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wyoming54 min
Sep 8, 10:05 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming55 min
Sep 8, 10:33 AM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more57 min
Sep 8, 10:40 AM EDTSpecial Marine WarningBUF65 min
Sep 8, 10:55 AM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario, Wyoming80 min
Sep 8, 11:20 AM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Oswego, Wayne70 min
Sep 8, 11:49 AM EDTSpecial Marine WarningBUF86 min
Sep 8, 12:09 PM EDTSevere Thunderstorm WarningBUFCayuga, Jefferson, Oswego66 min
Sep 8, 1:05 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego55 min
Sep 8, 1:47 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis58 min
Sep 8, 4:10 PM EDTSpecial Weather StatementBUFErie50 min
Sep 8, 5:15 PM EDTSpecial Marine WarningBUF50 min
Sep 8, 5:31 PM EDTSpecial Marine WarningBUF44 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.